July  2021, 26(7): 3479-3490. doi: 10.3934/dcdsb.2020241

Quasi-periodic solutions for nonlinear wave equation with Liouvillean frequency

1. 

College of Mathematics and Physics, Yancheng Institute of Technology, Yancheng 224051, China

2. 

Department of Mathematics, Southeast University, Nanjing 211189, China

* Corresponding author: Yanling Shi

Received  April 2019 Published  July 2021 Early access  August 2020

Fund Project: The first author is partially supported by NSFC Grant(11801492, 61877052), NSFJS Grant (BK 20170472). The second author is supported by the NSFC Grant(11871146)

In this paper, one dimensional nonlinear wave equation
$ u_{tt}-u_{xx} +mu +\varepsilon f(\omega t,x,u;\xi) = 0 $
with Dirichlet boundary condition is considered, where
$ \varepsilon $
is small positive parameter,
$ \omega = \xi \bar{\omega}, $
$ \bar{\omega} $
is weak Liouvillean frequency. It is proved that there are many quasi-periodic solutions with Liouvillean frequency for the above equation. The proof is based on an infinite dimensional KAM Theorem.
Citation: Yanling Shi, Junxiang Xu. Quasi-periodic solutions for nonlinear wave equation with Liouvillean frequency. Discrete and Continuous Dynamical Systems - B, 2021, 26 (7) : 3479-3490. doi: 10.3934/dcdsb.2020241
References:
[1]

A. Avila, Almost reducitility and absolute continuity, preprint, arXiv: 1006.0704.

[2]

A. Avila, Global theory of one-frequency Schrödinger operators, Acta Math., 215 (2015), 1-54.  doi: 10.1007/s11511-015-0128-7.

[3]

A. AvilaB. Fayad and R. Krikorian, A KAM scheme for $\mathbb{SL}(2,\mathbb{R})$ cocycles with Liouvillean frequencies, Geom. Funct. Anal., 21 (2011), 1001-1019.  doi: 10.1007/s00039-011-0135-6.

[4]

M. Bambusi and S. Graffi, Time quasi-periodic unbounded perturbations of Schrödinger operators and KAM methods, Comm. Math. Phys., 219 (2001), 465-480.  doi: 10.1007/s002200100426.

[5]

M. Berti and L. Biasco, Branching of Cantor manifolds of elliptic tori and applications to PDEs, Comm. Math. Phys., 305 (2011), 741-796.  doi: 10.1007/s00220-011-1264-3.

[6]

M. Berti and P. Bolle, Quasi-periodic solutions with Sobolev regularity of NLS on $\mathbb{T}^d$ with a multiplicative potential, Eur. J. Math., 15 (2013), 229-286.  doi: 10.4171/JEMS/361.

[7]

J. Bourgain, Construction of quasi-periodic solutions for Hamiltonian perturbations of linear equations and applications to nonlinear PDE, Internat. Math. Res. Notices, 11 (1994), 475-497.  doi: 10.1155/S1073792894000516.

[8]

J. Bourgain, Construction of periodic solutions of nonlinear wave equations in higher dimension, Geom. Funct. Anal., 5 (1995), 629-639.  doi: 10.1007/BF01902055.

[9]

J. Bourgain, Quasi-periodic solutions of Hamiltonian perturbations of 2D linear Schrödinger equations, Ann. of Math., 148 (1998), 363-439.  doi: 10.2307/121001.

[10]

J. Bourgain, Nonlinear Schrödinger Equations, Park City Ser., 5, American Mathematical Society, Providence, 1999. doi: 10.1090/coll/046.

[11] J. Bourgain, Green's Function Estimates for Lattice Schrödinger Operators and Applications, Annals of Mathematics Studies, 158, Princeton Univ. Press, 2005.  doi: 10.1515/9781400837144.
[12]

J. Bourgain, On Melnikov's persistency problem, Math. Res. Lett., 4 (1997), 445-458.  doi: 10.4310/MRL.1997.v4.n4.a1.

[13]

W. Craig and C. Wayne, Newton's method and periodic solutions of nonlinear wave equations, Comm. Pure Appl. Math., 46 (1993), 1409-1498.  doi: 10.1002/cpa.3160461102.

[14]

L. Eliasson, Perturbations of stable invariant tori, Ann. Sc. Norm. Sup. Pisa CI Sci. Iv Ser., 15 (1998), 115-147. 

[15]

J. Geng and Y. Yi, Quasi-periodic solutions in a nonlinear Schrödinger equation, J. Differential Equations, 233 (2007), 512-542.  doi: 10.1016/j.jde.2006.07.027.

[16]

J. Geng and J. You, A KAM theorem for one dimensional Schrödinger equation with periodic boundary conditions, J. Differential Equations, 209 (2005), 1-56.  doi: 10.1016/j.jde.2004.09.013.

[17]

J. Geng and X. Ren, Lower dimensional invariant tori with prescribed frequency for nonlinear wave equation, J. Diff. Eq., 249 (2010), 2796-2821.  doi: 10.1016/j.jde.2010.04.003.

[18]

X. Hou and J. You, Almost reducibility and non-perturbative reducibility of quasi periodic linear sysems, Invent. Math., 190 (2012), 209-260.  doi: 10.1007/s00222-012-0379-2.

[19]

T. Kappeler and J. Pöschel, KDV & KAM, Spinger, Berlin, 1993. doi: 10.1007/978-3-662-08054-2.

[20]

S. Kuksin, Nearly Integrable Infinite-dimensional Hamiltonian Systems, Lecture Notes in Mathematics, 1556, Springer-Verlag, Berlin, 1993. doi: 10.1007/BFb0092243.

[21]

S. Kuksin and J. Pöschel, Invariant Cantor manifolds of quasi-periodic oscillations for a nonlinear Schrödinger equation, Ann. of Math., 143 (1996), 149-179.  doi: 10.2307/2118656.

[22]

R. KrikorianJ. WangJ. You and Q. Zhou, Linearization of quasi periodically forced circle flow beyond brjuno condition, Comm. Math. Phys., 358 (2018), 81-100.  doi: 10.1007/s00220-017-3021-8.

[23]

Z. Liang and J. You, Quasi-periodic solutions for 1D Schrödinger equations with higher order nonlinearity, SIAM J. Math. Anal., 36 (2005), 1965-1990.  doi: 10.1137/S0036141003435011.

[24]

J. Liu and X. Yuan, A KAM theorem for Hamiltonian partial differential equation with unbounded perturbations, Comm. Math. Phys., 307 (2011), 629-673.  doi: 10.1007/s00220-011-1353-3.

[25]

H. Niu and J. Geng, Almost periodic solutions for a class of higher dimensional beam equations, Nonlinearity, 20 (2007), 2499-2517.  doi: 10.1088/0951-7715/20/11/003.

[26]

J. Pöschel, A KAM-theorem for some nonlinear partial differential equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 23 (1996), 119â€"148.

[27]

J. Pöschel, Quasi-periodic solutions for a nonlinear wave equation, Comment. Math. Helv., 71 (1996), 269-296.  doi: 10.1007/BF02566420.

[28]

Y. ShiJ. Xu and X. Xu, On quasi-periodic solutions for a generalized Boussinesq equation, Nonlinear Anal., 105 (2014), 50-61.  doi: 10.1016/j.na.2014.04.007.

[29]

C. E. Wayne, Periodic and quasi-periodic solutions of nonlinear wave equations via KAM theory, Comm. Math. Phys., 127 (1990), 479-528.  doi: 10.1007/BF02104499.

[30]

X. Yuan, Quasi-periodic solutions of completely resonant nonlinear wave equations, J. Differential Equations., 230 (2006), 213-274.  doi: 10.1016/j.jde.2005.12.012.

[31]

M. Zhang and J. Si, Quasi-periodic solutions of nonlinear wave equations with quasi-periodic forcing, Phys. D, 238 (2009), 2185-2215.  doi: 10.1016/j.physd.2009.09.003.

[32]

X. Xu, J. You and Q. Zhou, Quasi-periodic solutions of NLS with Liouvillean frequency, preprint, arXiv: 1707.04048.

show all references

References:
[1]

A. Avila, Almost reducitility and absolute continuity, preprint, arXiv: 1006.0704.

[2]

A. Avila, Global theory of one-frequency Schrödinger operators, Acta Math., 215 (2015), 1-54.  doi: 10.1007/s11511-015-0128-7.

[3]

A. AvilaB. Fayad and R. Krikorian, A KAM scheme for $\mathbb{SL}(2,\mathbb{R})$ cocycles with Liouvillean frequencies, Geom. Funct. Anal., 21 (2011), 1001-1019.  doi: 10.1007/s00039-011-0135-6.

[4]

M. Bambusi and S. Graffi, Time quasi-periodic unbounded perturbations of Schrödinger operators and KAM methods, Comm. Math. Phys., 219 (2001), 465-480.  doi: 10.1007/s002200100426.

[5]

M. Berti and L. Biasco, Branching of Cantor manifolds of elliptic tori and applications to PDEs, Comm. Math. Phys., 305 (2011), 741-796.  doi: 10.1007/s00220-011-1264-3.

[6]

M. Berti and P. Bolle, Quasi-periodic solutions with Sobolev regularity of NLS on $\mathbb{T}^d$ with a multiplicative potential, Eur. J. Math., 15 (2013), 229-286.  doi: 10.4171/JEMS/361.

[7]

J. Bourgain, Construction of quasi-periodic solutions for Hamiltonian perturbations of linear equations and applications to nonlinear PDE, Internat. Math. Res. Notices, 11 (1994), 475-497.  doi: 10.1155/S1073792894000516.

[8]

J. Bourgain, Construction of periodic solutions of nonlinear wave equations in higher dimension, Geom. Funct. Anal., 5 (1995), 629-639.  doi: 10.1007/BF01902055.

[9]

J. Bourgain, Quasi-periodic solutions of Hamiltonian perturbations of 2D linear Schrödinger equations, Ann. of Math., 148 (1998), 363-439.  doi: 10.2307/121001.

[10]

J. Bourgain, Nonlinear Schrödinger Equations, Park City Ser., 5, American Mathematical Society, Providence, 1999. doi: 10.1090/coll/046.

[11] J. Bourgain, Green's Function Estimates for Lattice Schrödinger Operators and Applications, Annals of Mathematics Studies, 158, Princeton Univ. Press, 2005.  doi: 10.1515/9781400837144.
[12]

J. Bourgain, On Melnikov's persistency problem, Math. Res. Lett., 4 (1997), 445-458.  doi: 10.4310/MRL.1997.v4.n4.a1.

[13]

W. Craig and C. Wayne, Newton's method and periodic solutions of nonlinear wave equations, Comm. Pure Appl. Math., 46 (1993), 1409-1498.  doi: 10.1002/cpa.3160461102.

[14]

L. Eliasson, Perturbations of stable invariant tori, Ann. Sc. Norm. Sup. Pisa CI Sci. Iv Ser., 15 (1998), 115-147. 

[15]

J. Geng and Y. Yi, Quasi-periodic solutions in a nonlinear Schrödinger equation, J. Differential Equations, 233 (2007), 512-542.  doi: 10.1016/j.jde.2006.07.027.

[16]

J. Geng and J. You, A KAM theorem for one dimensional Schrödinger equation with periodic boundary conditions, J. Differential Equations, 209 (2005), 1-56.  doi: 10.1016/j.jde.2004.09.013.

[17]

J. Geng and X. Ren, Lower dimensional invariant tori with prescribed frequency for nonlinear wave equation, J. Diff. Eq., 249 (2010), 2796-2821.  doi: 10.1016/j.jde.2010.04.003.

[18]

X. Hou and J. You, Almost reducibility and non-perturbative reducibility of quasi periodic linear sysems, Invent. Math., 190 (2012), 209-260.  doi: 10.1007/s00222-012-0379-2.

[19]

T. Kappeler and J. Pöschel, KDV & KAM, Spinger, Berlin, 1993. doi: 10.1007/978-3-662-08054-2.

[20]

S. Kuksin, Nearly Integrable Infinite-dimensional Hamiltonian Systems, Lecture Notes in Mathematics, 1556, Springer-Verlag, Berlin, 1993. doi: 10.1007/BFb0092243.

[21]

S. Kuksin and J. Pöschel, Invariant Cantor manifolds of quasi-periodic oscillations for a nonlinear Schrödinger equation, Ann. of Math., 143 (1996), 149-179.  doi: 10.2307/2118656.

[22]

R. KrikorianJ. WangJ. You and Q. Zhou, Linearization of quasi periodically forced circle flow beyond brjuno condition, Comm. Math. Phys., 358 (2018), 81-100.  doi: 10.1007/s00220-017-3021-8.

[23]

Z. Liang and J. You, Quasi-periodic solutions for 1D Schrödinger equations with higher order nonlinearity, SIAM J. Math. Anal., 36 (2005), 1965-1990.  doi: 10.1137/S0036141003435011.

[24]

J. Liu and X. Yuan, A KAM theorem for Hamiltonian partial differential equation with unbounded perturbations, Comm. Math. Phys., 307 (2011), 629-673.  doi: 10.1007/s00220-011-1353-3.

[25]

H. Niu and J. Geng, Almost periodic solutions for a class of higher dimensional beam equations, Nonlinearity, 20 (2007), 2499-2517.  doi: 10.1088/0951-7715/20/11/003.

[26]

J. Pöschel, A KAM-theorem for some nonlinear partial differential equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 23 (1996), 119â€"148.

[27]

J. Pöschel, Quasi-periodic solutions for a nonlinear wave equation, Comment. Math. Helv., 71 (1996), 269-296.  doi: 10.1007/BF02566420.

[28]

Y. ShiJ. Xu and X. Xu, On quasi-periodic solutions for a generalized Boussinesq equation, Nonlinear Anal., 105 (2014), 50-61.  doi: 10.1016/j.na.2014.04.007.

[29]

C. E. Wayne, Periodic and quasi-periodic solutions of nonlinear wave equations via KAM theory, Comm. Math. Phys., 127 (1990), 479-528.  doi: 10.1007/BF02104499.

[30]

X. Yuan, Quasi-periodic solutions of completely resonant nonlinear wave equations, J. Differential Equations., 230 (2006), 213-274.  doi: 10.1016/j.jde.2005.12.012.

[31]

M. Zhang and J. Si, Quasi-periodic solutions of nonlinear wave equations with quasi-periodic forcing, Phys. D, 238 (2009), 2185-2215.  doi: 10.1016/j.physd.2009.09.003.

[32]

X. Xu, J. You and Q. Zhou, Quasi-periodic solutions of NLS with Liouvillean frequency, preprint, arXiv: 1707.04048.

[1]

Dario Bambusi, A. Carati, A. Ponno. The nonlinear Schrödinger equation as a resonant normal form. Discrete and Continuous Dynamical Systems - B, 2002, 2 (1) : 109-128. doi: 10.3934/dcdsb.2002.2.109

[2]

Lei Jiao, Yiqian Wang. The construction of quasi-periodic solutions of quasi-periodic forced Schrödinger equation. Communications on Pure and Applied Analysis, 2009, 8 (5) : 1585-1606. doi: 10.3934/cpaa.2009.8.1585

[3]

Meina Gao, Jianjun Liu. Quasi-periodic solutions for derivative nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems, 2012, 32 (6) : 2101-2123. doi: 10.3934/dcds.2012.32.2101

[4]

Yanling Shi, Junxiang Xu. Quasi-periodic solutions for a class of beam equation system. Discrete and Continuous Dynamical Systems - B, 2020, 25 (1) : 31-53. doi: 10.3934/dcdsb.2019171

[5]

Yingte Sun. Floquet solutions for the Schrödinger equation with fast-oscillating quasi-periodic potentials. Discrete and Continuous Dynamical Systems, 2021, 41 (10) : 4531-4543. doi: 10.3934/dcds.2021047

[6]

Ernest Fontich, Rafael de la Llave, Yannick Sire. A method for the study of whiskered quasi-periodic and almost-periodic solutions in finite and infinite dimensional Hamiltonian systems. Electronic Research Announcements, 2009, 16: 9-22. doi: 10.3934/era.2009.16.9

[7]

Hongzi Cong, Lufang Mi, Yunfeng Shi, Yuan Wu. On the existence of full dimensional KAM torus for nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems, 2019, 39 (11) : 6599-6630. doi: 10.3934/dcds.2019287

[8]

Jean Bourgain. On quasi-periodic lattice Schrödinger operators. Discrete and Continuous Dynamical Systems, 2004, 10 (1&2) : 75-88. doi: 10.3934/dcds.2004.10.75

[9]

Pietro Baldi. Quasi-periodic solutions of the equation $v_{t t} - v_{x x} +v^3 = f(v)$. Discrete and Continuous Dynamical Systems, 2006, 15 (3) : 883-903. doi: 10.3934/dcds.2006.15.883

[10]

Yingte Sun, Xiaoping Yuan. Quasi-periodic solution of quasi-linear fifth-order KdV equation. Discrete and Continuous Dynamical Systems, 2018, 38 (12) : 6241-6285. doi: 10.3934/dcds.2018268

[11]

Dongfeng Zhang, Junxiang Xu. On the reducibility of analytic quasi-periodic systems with Liouvillean basic frequencies. Communications on Pure and Applied Analysis, 2022, 21 (4) : 1417-1445. doi: 10.3934/cpaa.2022024

[12]

Wenmeng Geng, Kai Tao. Lyapunov exponents of discrete quasi-periodic gevrey Schrödinger equations. Discrete and Continuous Dynamical Systems - B, 2021, 26 (6) : 2977-2996. doi: 10.3934/dcdsb.2020216

[13]

Wenhua Qiu, Jianguo Si. On small perturbation of four-dimensional quasi-periodic system with degenerate equilibrium point. Communications on Pure and Applied Analysis, 2015, 14 (2) : 421-437. doi: 10.3934/cpaa.2015.14.421

[14]

Zhengping Wang, Huan-Song Zhou. Radial sign-changing solution for fractional Schrödinger equation. Discrete and Continuous Dynamical Systems, 2016, 36 (1) : 499-508. doi: 10.3934/dcds.2016.36.499

[15]

Yanling Shi, Junxiang Xu, Xindong Xu. Quasi-periodic solutions of generalized Boussinesq equation with quasi-periodic forcing. Discrete and Continuous Dynamical Systems - B, 2017, 22 (6) : 2501-2519. doi: 10.3934/dcdsb.2017104

[16]

Qing Xu. Backward stochastic Schrödinger and infinite-dimensional Hamiltonian equations. Discrete and Continuous Dynamical Systems, 2015, 35 (11) : 5379-5412. doi: 10.3934/dcds.2015.35.5379

[17]

Siqi Xu, Dongfeng Yan. Smooth quasi-periodic solutions for the perturbed mKdV equation. Communications on Pure and Applied Analysis, 2016, 15 (5) : 1857-1869. doi: 10.3934/cpaa.2016019

[18]

Zhenguo Liang, Jiansheng Geng. Quasi-periodic solutions for 1D resonant beam equation. Communications on Pure and Applied Analysis, 2006, 5 (4) : 839-853. doi: 10.3934/cpaa.2006.5.839

[19]

Sijia Zhang, Shengfan Zhou. Random uniform exponential attractors for Schrödinger lattice systems with quasi-periodic forces and multiplicative white noise. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022056

[20]

Xiaocai Wang, Junxiang Xu, Dongfeng Zhang. A KAM theorem for the elliptic lower dimensional tori with one normal frequency in reversible systems. Discrete and Continuous Dynamical Systems, 2017, 37 (4) : 2141-2160. doi: 10.3934/dcds.2017092

2020 Impact Factor: 1.327

Metrics

  • PDF downloads (243)
  • HTML views (302)
  • Cited by (0)

Other articles
by authors

[Back to Top]